Oklahoma, 2005High Wind in Oklahoma, November 15, 2005
November 15, 2005 · NWS AMA · 1 event in 1 county or zone
High winds prevailed across the eastern Oklahoma panhandle during the early morning hours behind a cold front. No damage or injuries were reported from the high winds.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
High winds prevailed across the eastern Oklahoma panhandle during the early morning hours behind a cold front. No damage or injuries were reported from the high winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Nov 14, 3:28 PM CST, 11 hours 37 minutes earlier.
Area forecast discussion, Nov 14, 3:28 PM CST, 11 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
328 PM CST MON NOV 14 2005
.DISCUSSION...
ADVERTISED MAJOR CHANGE IN THE WEATHER CONTINUES TOWARDS THE
REGION
POLAR JET CONTINUES TO DIG TOWARDS THE REGION THIS AFTERNOON...WITH
SURFACE COLD FRONT EXTENDING FROM THE WESTERN DAKOTAS INTO NORTHERN
COLORADO MOVING SOUTH AT A RAPID CLIP. LEADING EDGE OF COLD FRONT
SHOULD PUSH INTO THE OKLAHOMA PANHANDLE NEAR MIDNIGHT AND PUSH
THROUGH ALL OF THE TEXAS PANHANDLE BY SUNRISE. NAM RUNS FROM 12Z AND
18Z ATTEMPT TO HOLD FRONTAL PROGRESSION UP A FEW HOURS...BUT SUCH A
COLD AND DENSE AIRMASS SHOULD HAVE NO PROBLEM SLIDING DOWN THE LEE OF
THE ROCKIES ACROSS THE REGION SO KEPT TIMING OF FRONT INTACT FROM
PREVIOUS PACKAGE.
BIG QUESTIONS WITH FRONT ARE HOW STRONG WINDS WILL BECOME...
TEMPERATURES...AND PRECIP CHANCES. COULD SEE SOME INITIAL GUSTS
IMMEDIATELY AFTER FRONTAL PASSAGE BETWEEN 40-50 MPH BUT THESE SHOULD
NOT LAST LONG. AS THE FRONT MOVES SOUTH OF THE REGION AND DAYTIME
MIXING TAKES PLACE...WINDS SHOULD REMAIN AROUND 35 MPH SUSTAINED WITH
A FEW HIGHER GUSTS. FELT THAT BEST COURSE OF ACTION WAS TO KEEP WIND
ADVISORY GOING AS WAS INHERITED FROM PREVIOUS SHIFT. WILL HAVE TO
WATCH SITUATION CLOSELY AS STRONGEST 850 MB WINDS ARE JUST ACROSS THE
BORDER OVER NW OK. IF STRONGEST WINDS ALOFT SLIDE FURTHER WEST ACROSS
THE PANHANDLES...WINDS COULD BE CLOSER TO THE HIGH WIND WARNING
CRITERIA OF SUSTAINED 40 MPH FOR ONE HOUR OR MORE. TEMPERATURES WILL
BE SLOW TO CLIMB...IF AT ALL...DURING THE DAY WITH THE SE TX PNHDL
WITH THE BEST CHANCE TO CLIMB A BIT DURING THE AFTERNOON. COMBINED
WITH THE WIND...WIND CHILL READINGS WILL ALSO BE LOW MAINLY IN THE
MORNING AND EARLY AFTERNOON HOURS. PRECIP CHANCES ARE VERY SLIM AS
ATMOSPHERE REMAINS DRY. RECENT MODEL RUNS ARE TRYING TO SQUEEZE OUT
SOME PRECIP IMMEDIATELY ALONG THE FRONT ACROSS THE NE TX PNHDL BUT
FEEL MOISTURE IS LACKING AND LEFT FCST DRY. DRY CONDITIONS...STRONG
WINDS...AND LOW RH VALUES WILL ALSO PROMOTE RED FLAG CONDITIONS AND
HAVE ISSUED A RED FLAG WARNING FOR ALL OF THE AREA FOR TOMORROW. SEE
RFWAMA AND FWFAMA FOR MORE DETAILS.
TUESDAY NIGHT INTO WEDNESDAY WILL BE THE COLDEST THE REGION HAS SEEN
SO FAR WITH MANY AREAS DIPPING INTO THE UPPER TEENS. WIND CHILL
READINGS WILL ALSO BE CLOSE TO ZERO IF THE WINDS STAY AROUND 10 MPH.
THE COLD AIRMASS WILL REMAIN ENTRENCHED OVER THE REGION WITH A VERY
SLOW WARMUP EXPECTED THROUGH END OF THIS WEEK. TEMPERATURES ON
WEDNESDAY NIGHT AND THURSDAY ALSO HAVE THE POTENTIAL TO DIP INTO THE
20S AS DRY AIRMASS AND LIGHT WINDS REMAIN OVER THE REGION...SO I
DROPPED TEMPS BY 3-5 DEGREES MOST AREAS. NWLY FLOW ALOFT WILL HELP TO
KEEP LOW THICKNESSES OVER THE REGION AND HELP TO SEND A SERIES OF
FRONTS ACROSS THE AREA. NEXT FRONT EXPECTED TO ARRIVE FRI/SAT BEFORE
MODELS DIVERGE ON WHAT HAPPENS INTO NEXT WEEK. DID DROP TEMPS SOME
FOR FRI AND SAT TO REFLECT NEXT FRONT...AND GENERALLY KEPT TEMPS A
BIT COOLER THAN GUIDANCE.
FCSTID = JORDAN
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 32 45 21 50 / 0 0 0 0
BEAVER OK 31 45 19 50 / 0 0 0 0
BOISE CITY OK 29 41 18 49 / 0 0 0 0
BORGER TX 35 45 24 52 / 0 0 0 0
BOYS RANCH TX 33 46 20 52 / 0 0 0 0
CANYON TX 32 47 21 51 / 0 0 0 0
CLARENDON TX 37 47 23 51 / 0 0 0 0
DALHART TX 29 42 16 48 / 0 0 0 0
GUYMON OK 34 46 19 50 / 0 0 0 0
HEREFORD TX 31 43 19 48 / 0 0 0 0
LIPSCOMB TX 36 45 20 49 / 0 0 0 0
PAMPA TX 35 44 25 51 / 0 0 0 0
SHAMROCK TX 38 48 25 51 / 0 0 0 0
WELLINGTON TX 39 49 26 54 / 0 0 0 0
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM 6 AM TO 6 PM CST TUESDAY FOR OKZ001-OKZ002-
OKZ003.
WIND ADVISORY FROM 10 PM THIS EVENING TO 4 PM CST TUESDAY FOR
OKZ001-OKZ002-OKZ003.
TX...RED FLAG WARNING FROM 6 AM TO 6 PM CST TUESDAY FOR TXZ001-TXZ002-
TXZ003-TXZ004-TXZ005-TXZ006-TXZ007-TXZ008-TXZ009-TXZ010-
TXZ011-TXZ012-TXZ013-TXZ014-TXZ015-TXZ016-TXZ017-TXZ018-
TXZ019-TXZ020.
WIND ADVISORY FROM 10 PM THIS EVENING TO 4 PM CST TUESDAY FOR
TXZ001-TXZ002-TXZ003-TXZ004-TXZ005-TXZ006-TXZ007-TXZ008-
TXZ009-TXZ010-TXZ011-TXZ012-TXZ013-TXZ014-TXZ015-TXZ016-
TXZ017-TXZ018-TXZ019-TXZ020.
&&
03/17Hazardous weather outlook, Nov 14, 1:00 PM CST, 14 hours 5 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
100 PM CST MON NOV 14 2005
OKZ001>003-TXZ001>020-151200-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
100 PM CST MON NOV 14 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.
.DAY ONE...
A WIND ADVISORY IS IN EFFECT FOR ALL SECTIONS OF THE TEXAS AND
OKLAHOMA PANHANDLES BEGINNING AT 10 PM CST TONIGHT. SUSTAINED NORTH
WINDS OF 25 TO 35 MPH ARE EXPECTED WITH GUSTS TO NEAR 50 MPH AS A
STRONG COLD FRONT MOVES THROUGH THE AREA. CAUTION IS ADVISED ON AREA
LAKES DUE TO THE STRONG WINDS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
A WIND ADVISORY WILL CONTINUE FOR THE PANHANDLES THROUGH 4 PM CST
TUESDAY. FIRE DANGER WILL BE VERY HIGH ON TUESDAY. EARLY MORNING WIND
CHILL VALUES IN THE 15 TO 25 DEGREE RANGE ARE EXPECTED TUESDAY.
TUESDAY NIGHT WILL BE COLD...WITH LOW TEMPERATURES IN THE 14 TO 27
DEGREE RANGE. EARLY MORNING WIND CHILL VALUES ON WEDNESDAY WILL DROP
INTO THE 5 TO 15 DEGREE RANGE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
COCKRELL
High Wind, Beaver
- When
- November 15, 3:05 AM CST to 4:35 AM CST
- Where
- Beaver forecast zone
- Measured
- 39 kt (45 mph) estimated sustained
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 36.750, -100.477 (the zone’s center; the record gives no point)
Sustained wind speed interpolated for Beaver Oklahoma.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Kentucky, November 15, 200540 injured · $31 million · F4 · 1 event
- Tornadoes in Kentucky, November 15, 20051 death · 20 injured · $8.6 million · F3 · 4 events
- Tornadoes and Hail in Indiana, November 15, 200532 injured · $17 million · F3 · 23 events
- Tornadoes and Flash Flooding in Tennessee, November 15, 200514 injured · $7.4 million · F2 · 25 events
- Tornadoes in Tennessee, November 15, 2005$1.6 million · F2 · 4 events
- Tornadoes in Tennessee, November 15, 2005$656,000 · F2 · 3 events
- Tornadoes in Tennessee, November 15, 2005$451,000 · F2 · 3 events
- Damaging Wind and High Wind in Michigan, November 15 to 16, 20052 injured · $7.4 million · 52 kt wind · 20 events
- Rip Current in Florida, November 15, 20051 death · 1 event
- Tornado in Tennessee, November 15, 20051 injured · $100,000 · F2 · 1 event
- Tornado in Kentucky, November 15, 2005$100,000 · F2 · 1 event
- Tornadoes in Tennessee, November 15, 2005$20,000 · F2 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5481835.